Figures of merit for digital multistep pseudorandom numbers

Debra A. André, Gary L. Mullen, Harald Niederreiter

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


The statistical independence properties of 5 successive digital multistep pseudorandom numbers are governed by the figure of merit p(s)(f) which depends on s and the characteristic polynomial f of the recursion used in the generation procedure. We extend previous work for i = 2 and describe how to obtain large figures of merit for s > 2, thus arriving at digital multistep pseudorandom numbers with attractive statistical independence properties. Tables of figures of merit for s = 3, 4, 5 and degrees ≤ 32 are included.

Original languageEnglish (US)
Pages (from-to)737-748
Number of pages12
JournalMathematics of Computation
Issue number190
StatePublished - Apr 1990

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Figures of merit for digital multistep pseudorandom numbers'. Together they form a unique fingerprint.

Cite this